MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH EP-1 PEDAL STYLE; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH EP-1 PEDAL STYLE; ARTHROSCOPE
Model Number 7205396
Medical Device Problem Codes Unintended Power Up (1162); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during shoulder rotator cuff arthroscopy, the forward button of the footswitch, ep-1, pedal style got stuck, so the shaver was always on.Procedure was resumed, after a non-significant delay (less or equal to 30min), with a back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of stuck reverse (left) pedal was confirmed.Footswitch failed functional testing using a known good control unit and mdu.The actuator for the reverse pedal is stuck from corrosion buildup and sticks when depressed.The complaint was confirmed and the root cause was determined to be a corroded reverse pedal actuator.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
FOOTSWITCH EP-1 PEDAL STYLE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12571701
Report Number1643264-2021-02331
Device Sequence Number11808620
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1